C.R. BARD, INC. (BASD) -3006260740 GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Back to Search Results |
| Model Number |
N/A |
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/27/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
Event or Problem Description
It was reported that the patient had a groshong catheter implanted on (b)(6) 2021.Blood coagulation was found around the insertion site so that exchanged the dressing on (b)(6) 2021.Then restarted the infusion and checked the line, leakage was found around 54-55cm, and pinhole was found.The catheter was removed and planned to implant another one on (b)(6) 2021.There was no reported patiten injury.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed and the cause appears to be use related.The product returned for evaluation was one 5fr d/l groshong catheter.The investigation findings are consistent with catheter damage caused by contact with a sharp edged instrument such as a needle.The returned product sample was evaluated and a hole in the catheter was observed near the 55cm depth marking.Microscopic examination of the catheter hole confirmed it was typical of contact with a needle, and the characteristics observed which supported this type of failure included: the fracture surface was reflective in nature and contained a striated pattern.This can occur due to pattern transfer of the sharpened edge typically found on the bevel of a needle.The size of the hole was within the outside diameter of commonly used needles the fracture edges were sharply formed and had planar (flat) surfaces blood residue was seen on the sample which showed that the product had undergone at least some use the damage also contained the overall shape of a chevron 'v'.This shape is common to many needle bevels, and this shape is often transferred onto the catheter when punctured by a needle.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.H3 other text: evaluation findings are in section h.11.
Event or Problem Description
It was reported that the patient had a groshong catheter implanted on (b)(6) 2021.Blood coagulation was found around the insertion site so that exchanged the dressing on (b)(6) 2021.Then restarted the infusion and checked the line, leakage was found around 54-55cm, and pinhole was found.The catheter was removed and planned to implant another one on (b)(6) 2021.There was no reported patient injury.